MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10601
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.Date of event: used the first date of the month of the reported occurrence provided ((b)(6) 2019).
 
Event or Problem Description
Reported via voluntary medwatch # (b)(4).It was reported that shaft break occurred the target lesion was located in circumflex artery.A 3.50 x 12mm synergy ii drug-eluting stent was advanced over a 180cm non bsc guidewire but failed to cross the lesion.A second non bsc guidewire was added as a "buddy wire" and another attempt was made to cross the lesion but was unsuccessful.The synergy device was removed from the patient and laid out straight on the table off to the side.A 6fr guide liner was inserted for more support and the buddy wire was removed.The synergy device was then loaded back on the guidewire but during advancement, it was noticed that the shaft of the catheter did not look right.Upon removing the stent, the distal 60% of the stent shaft separated from the rest of the catheter, leaving approximately 40% in the patient with about 12 inches sticking out of the hub of the access sheath.The physician was able to remove the remaining portion of the stent catheter completely and the procedure was completed with a different device without any patient complications reported.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9260422
Report Number2134265-2019-13240
Device Sequence Number14367504
Product Code NIQ
UDI-Device Identifier08714729840060
UDI-Public08714729840060
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10601
Device Catalogue Number10601
Device Lot Number0022705530
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2019
Initial Report FDA Received Date10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR